Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 146, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 2, 2021, 6:01 AM CDT for Fisher County, Haskell County, Jones County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 2, 2021, 7:00 AM CDT
- In force
- 59 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Haskell County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 71 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WUUS54 KSJT 021101
SVRSJT
TXC151-207-253-021200-
/O.NEW.KSJT.SV.W.0146.210602T1101Z-210602T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
601 AM CDT Wed Jun 2 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Haskell County in west central Texas...
Northern Jones County in west central Texas...
Northeastern Fisher County in west central Texas...
* Until 700 AM CDT.
* At 559 AM CDT, a severe thunderstorm was located 12 miles northwest
of Jud, or 15 miles northeast of Swenson, moving southeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Rule around 625 AM CDT.
Haskell around 635 AM CDT.
Paint Creek around 645 AM CDT.
Stamford and Lake Stamford Marina around 650 AM CDT.
Other locations impacted by this severe thunderstorm include Jud,
Hitson, Tuxedo, Highways 380 and 277 in Haskell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3297 9948 3295 9952 3296 9961 3292 9962
3273 10015 3296 10027 3296 9999 3339 9999
3340 9947
TIME...MOT...LOC 1059Z 311DEG 41KT 3337 10014
HAIL...1.00IN
WIND...60MPH
$$
sn1 follow-up statement
534
WWUS54 KSJT 021127
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
627 AM CDT Wed Jun 2 2021
TXC151-021136-
/O.CAN.KSJT.SV.W.0146.000000T0000Z-210602T1200Z/
Fisher TX-
627 AM CDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning will not impact
Fisher County. Therefore, the warning has been cancelled.
LAT...LON 3340 9947 3297 9948 3296 9951 3296 9961
3292 9962 3273 10014 3296 10014 3296 9999
3339 9999
TIME...MOT...LOC 1126Z 310DEG 40KT 3319 9989
$$
TXC207-253-021200-
/O.CON.KSJT.SV.W.0146.000000T0000Z-210602T1200Z/
Haskell TX-Jones TX-
627 AM CDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR HASKELL AND NORTHERN JONES COUNTIES...
At 626 AM CDT, a severe thunderstorm was located over Rule, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Haskell around 635 AM CDT.
Paint Creek around 645 AM CDT.
Stamford and Lake Stamford Marina around 650 AM CDT.
Other locations impacted by this severe thunderstorm include Jud,
Tuxedo, The Intersection Of Us-180 And Ranch Road 126, Us-
380 Near The Haskell-Stonewall County Line and Us-
277 Near The Haskell-Knox County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3340 9947 3297 9948 3296 9951 3296 9961
3292 9962 3273 10014 3296 10014 3296 9999
3339 9999
TIME...MOT...LOC 1126Z 310DEG 40KT 3319 9989
HAIL...1.00IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:48 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 2, 4:48 AM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 448 AM CDT Wed Jun 2 2021 ...New LONG TERM... .SHORT TERM... (Today and tonight) Issued at 358 AM CDT Wed Jun 2 2021 An MCS is approaching the Big Country area from the northwest, so have increased PoPs there for these storms. Expect these to remain below severe levels as they move through, but gusty winds, small hail, and localized flooding will be possible, especially since the Big Country has seen well above its average rainfall for the last few weeks, and is primed for flooding. Otherwise, expecting another day with mild temperatures warming into the upper 70s to lower 80s, and humid conditions. After the cluster of thunderstorms moves through the Big Country this morning, rain chances will be 20 to 30 percent for the rest of the daytime hours. However, thunderstorms are again expected to develop to our west and northwest tonight over the higher terrain as upper level shortwave energy moves into the area. This activity may organize into another cluster of storms and move through tonight. Exactly where, and the timing is uncertain at this point, but at this time, is expected to occur after dark, and affect areas mainly south of Interstate 20. If this occurs, some of the storms could be strong to severe, with the main concerns being large hail, damaging wind gusts, and localized flooding. && .LONG TERM... (Thursday through Tuesday) Issued at 359 AM CDT Wed Jun 2 2021 Upper level troughing will remain over the area on Thursday. Models continue to develop a cutoff low over West Central Texas on Friday, with this feature remaining nearly stationary through the weekend. A continued moist and unstable airmass will lead to continued chances for isolated to scattered showers and thunderstorms each day mainly in the afternoon and evening hours. By Monday and Tuesday of next week the upper low is progged to slowly move off to the east, with an elongated upper level ridge moving into the region from the west. Despite the influence of the upper ridge, will continue to show at least a slight chance of showers and thunderstorms during the peak heating of the afternoon, with the higher rain chances across the eastern half of the area. Temperatures through the weekend will continue to run below normal, with highs in the upper 70s and lower 80s under partly to mostly cloudy skies. A warming trend can be expected for the beginning to middle of next week- highs in the mid to 80s to near 90 degrees- as the upper ridge begins in influence the area. && .AVIATION... (06Z TAFS) Issued at 202 AM CDT Wed Jun 2 2021 VFR conditions are in place across the area this evening. Expect this to continue into the early morning hours with mid and upper level clouds streaming across the area, hindering low cloud development. However, there is a chance for some low clouds between 12Z and 16Z Wednesday morning for our southern sites. Expect most sites to improve to VFR by 18Z, and remain there into the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 62 79 62 / 50 50 50 10 San Angelo 83 62 81 62 / 20 60 50 20 Junction 83 63 78 62 / 40 60 60 30 Brownwood 81 63 79 62 / 50 60 60 20 Sweetwater 79 61 79 62 / 50 40 30 10 Ozona 83 62 78 62 / 20 60 50 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...20 LONG TERM....42 AVIATION...20
Hazardous weather outlook, Jun 2, 3:46 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 346 AM CDT Wed Jun 2 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-030900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 346 AM CDT Wed Jun 2 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight There is a Marginal Risk for some storms to become strong to severe across the area tonight. The main hazards with any storms will be large hail, damaging wind gusts, and dangerous lightning. Locally heavy rainfall and localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms, mainly during the afternoon and evening hours, will remain in the forecast through the upcoming weekend. The main concern will be the potential for localized flooding, however, gusty winds, hail, and dangerous lightning may also accompany these thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 2, 5:48 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
548 AM CDT Wed Jun 2 2021
TXZ049-098-113-021145-
Haskell TX-Fisher TX-Jones TX-
548 AM CDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...NORTHWESTERN JONES AND
FISHER COUNTIES UNTIL 645 AM CDT...
At 546 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guthrie to Lake Alan Henry. Movement was
southeast at 35 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Haskell, Hamlin, Rotan, Roby, Rule, Rochester, Weinert, O'brien,
Hobbs, Mccaulley, Paint Creek, Sagerton, Jud and Hitson.
LAT...LON 3339 9947 3314 9948 3280 9991 3258 10033
3253 10066 3296 10065 3296 9999 3340 9999
TIME...MOT...LOC 1046Z 313DEG 30KT 3358 10026 3306 10103
snThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:48 AM CDT | Special Weather Statement | SJT | Fisher, Haskell | 57 min |
| Jun 2, 6:46 AM CDT | Special Weather Statement | SJT | Jones, Shackelford, Throckmorton | 59 min |
| Jun 2, 8:35 AM CDT | Areal Flood Warning | SJT | Haskell | 36 hr |
| Jun 2, 1:20 PM CDT | Special Weather Statement | SJT | Coke | 40 min |
| Jun 2, 2:16 PM CDT | Special Weather Statement | SJT | Sterling | 44 min |
| Jun 2, 2:21 PM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 48 hr |
| Jun 2, 2:31 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 3 hr |
| Jun 2, 3:07 PM CDT | Special Weather Statement | SJT | Coke | 38 min |
| Jun 2, 3:46 PM CDT | Special Weather Statement | SJT | Tom Green | 44 min |
| Jun 2, 4:02 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| Jun 2, 4:12 PM CDT | Special Weather Statement | SJT | McCulloch | 48 min |
| Jun 2, 4:27 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Jun 2, 4:43 PM CDT | Special Weather Statement | SJT | Concho | 47 min |
| Jun 2, 4:47 PM CDT | Special Weather Statement | SJT | Tom Green | 43 min |
| Jun 2, 4:50 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 115 min |
| Jun 2, 4:53 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 52 min |
| Jun 2, 4:54 PM CDT | Areal Flood Advisory | SJT | Coke, Concho, Runnels, Tom Green | 3 hr |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 27 min |
| Jun 2, 5:22 PM CDT | Special Weather Statement | SJT | Tom Green | 38 min |
| Jun 2, 5:36 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch | 3 hr |
| Jun 2, 5:38 PM CDT | Special Weather Statement | SJT | Fisher | 52 min |
| Jun 2, 5:54 PM CDT | Special Weather Statement | SJT | Concho | 51 min |
| Jun 2, 5:56 PM CDT | Special Weather Statement | SJT | Concho | 49 min |
| Jun 2, 5:59 PM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Jun 2, 6:26 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 2 hr |
| Jun 2, 6:35 PM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.